• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

skin feels like its crawling on new meds

L

LilMissLost

Well-known member
Joined
Apr 20, 2010
Messages
125
Location
Essex
Hello everyone,

Have started my new medication now am on Depakote 250mg twice daily and Haloperidol 1.5mg twice daily, my problem is when i take them i feel like i have bugs crawling all inside my skin in my arms and hands! no amount of wringing them together will make it go away and im alot more aggressive than usual too, anyone know if this is this a common side effect, does it go away after a while of taking them or should i call my doctor? :unsure:
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,169
Location
NZ
If I were you I would give the Doc a ring as the side effect is obviously distressing you.
 
L

LilMissLost

Well-known member
Joined
Apr 20, 2010
Messages
125
Location
Essex
Thanks Megirl, i will see if the same happens today and give them a call, bit tricky as my doctor had never prescribed the meds im on before, the psychiatrist recommended them but hopefully someone there will know! Seems like you just feel like your getting somewhere and then you are faced with new hurdles, arghhh! :LOL: Thanks though ill give it a go :)
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,169
Location
NZ
All the best, and hang in there. It can take a bit of juggling with the meds to get the right combo and unfortunately some meds just arent right for some people. I f you arent happy or are still struggling let the professionals know-its the only way they can help you. No-one deserves to suffer
 
L

LilMissLost

Well-known member
Joined
Apr 20, 2010
Messages
125
Location
Essex
Thankyou and yep im well aware of that now after last night, wow! Took last nights dose of medication and my hands started tensing up into weird positions and then i couldnt hold my neck up straight because my neck muscles were tensing, i felt lie i was being paralysed, awful feeling, spoke to nhs direct on phone who were very helpful and managed to get an appointment today with out of hours service so hopefully they will sort it! Thanks for telling me to phone someone though, i probably would have left it much longer! take care and speak soon :)
 
L

LilMissLost

Well-known member
Joined
Apr 20, 2010
Messages
125
Location
Essex
Well its taken all day of making phone calls and travelling to an out of hours doctor, having to wait 2 hours after my appointment time for him to tell me what i already knew and give me no more new medication, he says come off of everything, and no you cant have any diazepam to calm you down! sometimes i could just scream!! so now im back with no medication til i can book a doctors appointment, this is where the self medication starts again then! im pretty sure i knew more than that doctor sat there about bipolar and im so cross, sorry for the rant i just had to rant!!!! i feel so helpless now and am pretty sure i shouldnt stop the depakote as its the haloperidol thats causing the problems, but have been advised to do so, so guess thats what i will do and take comfort in the huge bottle of vodka i just bought!! (y)
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
It could well be the haloperidol. I am on both haolperidol and depakote as well as seroquel. 15 mg of haloperidol - I don't have any side effects though. I am lucky. Haloperidol is one of the older anti-psychotics. It can cause a lot of agitation. I would get in touch with your Pdoc if I were you - good luck.
Jacqui x
 
L

LilMissLost

Well-known member
Joined
Apr 20, 2010
Messages
125
Location
Essex
Thanks Jacqui, im going to sit in the doctors til they give me an appointment tomorrow, am on such a high again now from coming off of everything and couldnt sleep til 4am last night, drinking ridiculous amounts again, good news though i apologised to a friend i had hurt very much and stopped speaking to and she couldnt have been nicer, looking forward to making up with her and making up all the hurt i caused, thanks for your reply, take care x
 
Similar threads
Thread starter Title Forum Replies Date
M feels like the old days without pot.. "can't" cope Bipolar Forum 4

Similar threads

Top